Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 211, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Nov 5, 2007, 1:59 PM EST for Butler County, Warren County, Ohio. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2007, 1:59 PM EST (18:59 UTC)
- Expired
- Nov 5, 2007, 2:30 PM EST
- In force
- 31 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Butler County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 34 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 2:15 PM EST | HAIL 1.25 | Morrow, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2539 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 051900
SVRILN
OHC017-165-051945-
/O.NEW.KILN.SV.W.0211.071105T1859Z-071105T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
159 PM EST MON NOV 5 2007
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BUTLER COUNTY IN SOUTHWEST OHIO...
CENTRAL WARREN COUNTY IN SOUTHWEST OHIO...
* UNTIL 245 PM EST.
* AT 156 PM EST...STORM SPOTTERS REPORTED NICKEL SIZE HAIL NEAR THE
HAMILTON-BUTLER COUNTY AIRPORT. RADAR INDICATED THAT THIS SEVERE
THUNDERSTORM REMAINS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR HAMILTON...MOVING
EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...
MONROE...
MASON...
LEBANON...
MORROW...
IN ADDITION...MAUSTOWN...BECKETT RIDGE...HUGHES...MAUD...STATE ROUTE
63 AT STATE ROUTE 741...HAGEMAN...KINGS MILLS AND SOUTH LEBANON ARE
NEAR THE PATH OF THIS SEVERE THUNDERSTORM.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3945 8460 3954 8399 3952 8398 3944 8398
3944 8399 3934 8399 3931 8456
TIME...MOT...LOC 1859Z 261DEG 53KT 3938 8447
$$
RYAN3 follow-up statements
000
WWUS51 KILN 051912
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
211 PM EST MON NOV 5 2007
OHC017-051921-
/O.CAN.KILN.SV.W.0211.000000T0000Z-071105T1945Z/
BUTLER OH-
211 PM EST MON NOV 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTLER COUNTY HAS
BEEN CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF BUTLER COUNTY INTO WARREN
COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3947 8433 3954 8399 3953 8399 3944 8398
3944 8399 3934 8399 3935 8434 3941 8434
TIME...MOT...LOC 1911Z 261DEG 53KT 3940 8424
$$
OHC165-051945-
/O.CON.KILN.SV.W.0211.000000T0000Z-071105T1945Z/
WARREN OH-
211 PM EST MON NOV 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR CENTRAL WARREN COUNTY...
AT 208 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MONROE...MOVING
EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
LEBANON AND MORROW.
IN ADDITION...SOUTH LEBANON...GENNTOWN...OREGONIA...MIDDLEBORO...
CAESAR CREEK STATE PARK...STATE ROUTE 350 AT US ROUTE 22 AND
HARVEYSBURG ARE NEAR THE PATH OF THIS STORM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3947 8433 3954 8399 3953 8399 3944 8398
3944 8399 3934 8399 3935 8434 3941 8434
TIME...MOT...LOC 1911Z 261DEG 53KT 3940 8424
$$
HAWBLITZEL000
WWUS51 KILN 051919
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
219 PM EST MON NOV 5 2007
OHC165-051945-
/O.CON.KILN.SV.W.0211.000000T0000Z-071105T1945Z/
WARREN OH-
219 PM EST MON NOV 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR EASTERN WARREN COUNTY...
AT 216 PM EST...STORM SPOTTERS REPORTED PENNY SIZE HAIL IN LEBANON.
RADAR INDICATED THAT THIS SEVERE THUNDERSTORM REMAINS CAPABLE OF
PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED NEAR MORROW...MOVING EAST AT 55 MPH.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN WARREN COUNTY...
INCLUDING MIDDLEBORO...STATE ROUTE 350 AT US ROUTE 22 AND
HARVEYSBURG.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3944 8418 3954 8399 3944 8398 3944 8399
3934 8399 3935 8419 3941 8419
TIME...MOT...LOC 1919Z 267DEG 49KT 3939 8411
$$
HAWBLITZEL000
WWUS51 KILN 051930
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EST MON NOV 5 2007
OHC165-051940-
/O.CAN.KILN.SV.W.0211.000000T0000Z-071105T1945Z/
WARREN OH-
230 PM EST MON NOV 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY HAS BEEN
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3944 8418 3954 8399 3944 8398 3944 8399
3934 8399 3935 8419 3941 8419
TIME...MOT...LOC 1930Z 267DEG 49KT 3939 8392
$$
RYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 12:49 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Nov 5, 12:49 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1249 PM EST MON NOV 5 2007 .SYNOPSIS... SHOWERS WILL DEVELOP AHEAD OF A STRONG COLD FRONT WHICH WILL SWEEP THROUGH THE OHIO VALLEY TODAY. GUSTY WINDS WILL USHER IN MUCH COLDER AIR IN THE WAKE OF THIS FRONT LATER THIS AFTERNOON AND TONIGHT. HIGH PRESSURE WILL BUILD OVER THE AREA ON WEDNESDAY... PROVIDING SEASONABLY COOL AND DRY WEATHER. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SFC OBS SHOW APPROACHING COLD FRONT NEAR KORD TO KSTL...AND THIS FEATURE WILL MOVE INTO THE CWA LATER THIS AFTERNOON. LL MOISTURE AHEAD OF THIS FEATURE NOT AS WIDESPREAD AS EARLIER ANTICIPATED AND PRECIP HAS YET TO DEVELOP ASIDE FROM SCT ELEVATED CONVECTION OVER CNTRL KY. UPDATED FORECAST TO LOWER CLOUD COVER TO PC AREAWIDE AND DELAYED ONSET OF PRECIP UNTIL AFTER 18Z...SINCE BEST CONVERGENCE DOESNT APPEAR TO SET UP UNTIL 20-21Z ACROSS THE I-71 CORRIDOR. KEPT HIGH CHANCE POPS LATE THIS AFTERNOON FROM HERE EASTWARD AND LOWERED THEM SLIGHTLY ACROSS THE WEST. MAINTAINED MENTION OF THUNDER ACROSS THE SRN HALF...WITH DEVELOPING ELEVATED INSTBY EVIDENCED BY CONVECTION OVER KY. WITH MORE SUNSHINE...BUMPED HIGHS UP A CAT AREAWIDE WITH SOME LOCATIONS UPSTREAM ARE ALREADY IN THE LOWER 60S. ILN AND AOH ALREADY GUSTING TO 30+ KT WITH GUSTS NEAR 25 KT ELSEWHERE. WITH INCREASED SUN...WE WILL PROBABLY MIX A BIT HIGHER THAN ANTICIPATED SO INCREASED GUSTS INTO THE 35-40 MPH RANGE. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... DRY SLOT TO WORK ACRS THE AREA AND DRY OUT THE ENTIRE FA THIS EVENING. HAVE MAINTAINED DRY FCST THRU THE OVERNIGHT HOURS WITH WRAP AROUND PRECIP EXPECTED TO HOLD OFF UNTIL AFTER 12Z TUE. HAVE FAVORED A BLEND OF MAV/MET TEMPS FOR LOWS TONIGHT. IN STRONG COLD AIR ADVECTION PATTERN -8 8H TEMPS TO NOSE INTO FA ON TUE. ALSO EXPECT A CONSIDERABLE AMOUNT OF STRATO CUMULUS CLDS WITH FAVORABLE FETCH OFF LM PROVIDING MIXED SNOW/RAIN SHOWERS ACRS THE NORTH. MAV GUID TEMPS AND GRIDDED MOS APPEAR WAY TOO WARM IN THIS AIRMASS AND HAVE ADJUSTED CLOSER TO THE COLDER MET GUID FOR HIGHS. WINDS WILL AGAIN BE GUSTY WITH GUSTS TO AROUND 35 MPH TUES AND TUES EVE. CLDS TO HANG ON THRU MOST OF THE NIGHT TUE WITH IMPROVING COND WED AS HIGH PRESSURE BUILDS IN. AGAIN PREFER A BLEND WITH LOW TEMPS TUE NIGHT AND COLDER THAN MAV GUID ON WED. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... HIGH PRESSURE WILL BE MOVING ACROSS THE REGION AT THE BEGINNING OF THE PERIOD. THEN A LOW IS FORECAST TO CROSS THE LOWER GREAT LAKES THURSDAY INTO FRIDAY. OPERATIONAL GFS HAS BEEN SHOWING A FAIR AMOUNT OF VARIABILITY OVER THE PAST SEVERAL RUNS IN REGARDS TO THIS SYSTEM. BUT THE 12Z GFS HAS COME CLOSER IN LINE WITH 00Z AND 06Z GFS ENSEMBLES. THIS WOULD SUGGEST THAT THE BEST CHANCE OF RAIN WITH THE LOW AND ASSOCIATED FRONT WOULD BE THURSDAY NIGHT POSSIBLY LINGERING INTO FRIDAY MORNING IN EASTERN ZONES. AT THIS POINT EXPECT LOW LEVEL TEMPERATURES TO BE WARM ENOUGH FOR ANY PRECIPITATION TO BE IN THE FORM OF RAIN. ANOTHER HIGH WILL BUILD ACROSS THE REGION ON SATURDAY. A VIGOROUS SYSTEM IS FORECAST TO DEVELOP IN THE PLAINS DURING THE WEEKEND. BUT THERE IS MUCH UNCERTAINTY CONCERNING THE SPEED. FOLLOWING THE SLOWER 00Z ECMWF SEEMED TO BE THE PRUDENT CHOICE AT THE TIME. SO SHOWERS MAY ONLY AFFECT THE WESTERN ZONES ON SUNDAY. TEMPERATURES ARE FORECAST TO BE SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... COLD FRONT CURRENTLY MOVING INTO WRN INDIANA WILL MOVE INTO SW AND CNTRL OH LATER THIS AFTERNOON. CU FIELD IS BEGINNING TO DEVELOP AHEAD OF THE FRONT...AND EXPECT SHRA TO DEVELOP OVER THE NEXT 2 HRS OR SO AS THE FRONT APPROACHES WRN OH. BEST CHANCE FOR PRECIP WILL BE AT KCMH AND KILN AND POINTS EAST AS CONVERGENCE ALONG FRONT BEGINS TO MAXIMIZE ACROSS THIS AREA. WENT TEMPO SHRA WITH MVFR CONDITIONS AT THESE LOCATIONS WITH VCSH AT THE KCVG/KDAY TERMINALS WHERE SHRA WILL BE MORE SCATTERED. ADDED CB TO KCVG/KILN TO ACCOUNT FOR ELEVATED INSTBY OVER SRN OH. HOWEVER...EXPECT ANY THUNDER TO BE MORE ISOLATED SO DID NOT PUT IT IN ANY TAF FOR NOW. CLOUDS SHOULD BE QUICK TO SCATTER OUT AFTER FRONTAL PASSAGE BUT SCT LOW CLOUDS MAY LINGER OVERNIGHT ACROSS CNTRL OH. OTHER CONCERN IS WINDS WHICH ARE CURRENTLY GUSTING 25-33KT. GUSTS WILL CONTINUE AHEAD OF THE FRONT THOUGH THEY MAY SUBSIDE SLIGHTLY BEFORE FROPA. STRONG CAA BEHIND THE FRONT WILL FAVOR GUSTS PICKING BACK UP FROM THE WEST/WNW AFTER SUNSET...BEFORE THE GUSTINESS SUBSIDES AFTER MIDNIGHT. GUSTS WILL AGAIN RETURN TUESDAY DURING THE DAYTIME HEATING. OUTLOOK...GUSTS TO 30KT WILL CONTINUE TUESDAY AFTERNOON AND EVENING. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM...HAWBLITZEL SHORT TERM... LONG TERM... AVIATION...HAWBLITZEL
Hazardous weather outlook, Nov 5, 5:40 AM EST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 540 AM EST MON NOV 5 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-061045- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 540 AM EST MON NOV 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA ON TODAY AND USHER IN THE COLDEST AIR OF THE SEASON. GUSTY WINDS OF 30 TO 35 MPH WILL LIKELY DEVELOP AS THE FRONT MOVES THROUGH. THESE GUSTY WIND WILL CONTINUE AT TIMES INTO TUESDAY AS THE COLD AIR MOVES INTO THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 5, 1:56 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 156 PM EST MON NOV 5 2007 OHZ070-071-051930- BUTLER OH-WARREN OH- 156 PM EST MON NOV 5 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUTLER AND CENTRAL WARREN COUNTIES THROUGH 230 PM EST... AT 152 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR HAMILTON...MOVING EAST AT 55 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BECKETT RIDGE...HUGHES...PISGAH...SOCIALVILLE...MONROE...MASON...LANDEN... HAGEMAN...KINGS MILLS...LEBANON AND MAINEVILLE. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 2:27 PM EST | Severe Thunderstorm Warning | ILN | Clinton | 31 min |
| Nov 5, 2:32 PM EST | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Warren | 30 min |
| Nov 5, 2:37 PM EST | Severe Thunderstorm Warning | ILN | Brown, Clermont, Hamilton | 28 min |
| Nov 5, 2:43 PM EST | Severe Thunderstorm Warning | ILN | Franklin, Madison, Pickaway | 27 min |
| Nov 5, 2:45 PM EST | Severe Thunderstorm Warning | ILN | Fayette | 21 min |
| Nov 5, 3:01 PM EST | Severe Thunderstorm Warning | ILN | Fairfield, Pickaway | 34 min |
| Nov 5, 3:05 PM EST | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland | 40 min |
| Nov 5, 3:08 PM EST | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 33 min |
| Nov 5, 3:21 PM EST | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.